MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-050
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly fibrous lesion in the superficial femoral artery (sfa).A spectranetics turbo-power laser atherectomy catheter was used to treat the patient.During use, the spectranetics cvx-300 excimer laser system displayed an error code, and the catheter could not be recalibrated.Another catheter was used to complete the procedure with no reported patient harm.Upon device evaluation on 30oct2025: visual inspection found chipped and missing fibers and epoxy at the turbo-power distal tip.This report captures the turbo-power with missing material; potential for harm.
 
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.B5/h3) during functional testing, the catheter calibrated and run at high energy; therefore, unable to replicate the reported complaint.H6) based on the device evaluation and investigation, when/how the chipped and missing epoxy and fibers occurred could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-POWER LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23538539
Report Number3007284006-2025-00243
Device Sequence Number15927010
Product Code MCW
UDI-Device Identifier00813132029944
UDI-Public(01)00813132029944(17)270707(10)0303514641
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420-050
Device Catalogue Number420-050
Device Lot Number0303514641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 GUIDEWIRE (MANUFACTURER UNK).; 6F TERUMO INTRODUCER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Patient Age65 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite